Back to Ask the Diabetes Team Ask the Diabetes Team

From Silver Spring, Maryland, USA:

Has anyone experienced significant loss of appetite or general tiredness after taking insulin even when resulting glucose levels are normal? This was experienced by my son, a newly diagnosed 12 year old, on Novolin [a brand of human insulin] and also after being switched to Humulin [another brand of human insulin]. How did you solve the problem?


These sound like important symptoms to talk to your doctor about. We would not be able to make any specific recommendations over the Internet, but, in general loss of appetite and fatigue are not related to insulin.


Additional comments from Dr. Quick:

Also, ask your son's physician to check a blood test called TSH, for evaluation of his thyroid function; a sluggish thyroid gland is a relatively common and easily treated problem in people with diabetes.


Original posting 25 Dec 1999
Posted to Other Illnesses and Thyroid


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:08
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.